Alert archive / California / High Wind Watches in 2021
High Wind Watch 3, NWS Hanford, CA
NWS Hanford, CA issued this high wind watch at Oct 8, 2021, 1:35 PM PDT for 7 counties in California. It took effect at Oct 11, 2021, 8:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 8, 2021, 1:35 PM PDT (20:35 UTC)
- In effect from
- Oct 11, 2021, 8:00 AM PDT
- Expired
- Oct 10, 2021, 1:15 PM PDT
- In force
- Issued by
- NWS Hanford, CA
Counties Fresno County, CA, Kern County, CA, Kings County, CA, Madera County, CA, Mariposa County, CA, Merced County, CA, Tulare County, CA
The radar
The San Joaquin Valley radar (KHNX), 35 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 8.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 586 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
672 WWUS76 KHNX 082035 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 135 PM PDT Fri Oct 8 2021 CAZ338-090445- /O.NEW.KHNX.WI.Y.0043.211008T2100Z-211009T0600Z/ /O.NEW.KHNX.HW.A.0003.211011T1200Z-211012T0600Z/ Mojave Desert Slopes- Including the city of Mojave 135 PM PDT Fri Oct 8 2021 ...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING... * WHAT...For the Wind Advisory, west winds 20 to 30 mph with gusts up to 50 mph expected. For the High Wind Watch, west winds 25 to 40 mph with gusts up to 60 mph possible. * WHERE...Mojave Desert Slopes. * WHEN...For the Wind Advisory, until 11 PM PDT this evening. For the High Wind Watch, from late Sunday night through Monday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ CAZ300>316-331>337-339-090445- /O.NEW.KHNX.HW.A.0003.211011T1200Z-211012T0600Z/ West Side Mountains north of 198-Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le Grand - Snelling-Coalinga - Avenal- West Side of Fresno and Kings Counties-Caruthers - San Joaquin - Selma-Fresno-Clovis-West Side Mountains South of 198- Buttonwillow - Lost Hills - I5-Delano-Wasco-Shafter-Hanford - Corcoran - Lemoore-Visalia - Porterville - Reedley-Buena Vista- Bakersfield-Southeast San Joaquin Valley- South End San Joaquin Valley-South End of the Upper Sierra- Kern River Valley-Piute Walker Basin-Tehachapi-Grapevine- Frazier Mountain Communities-Indian Wells Valley-Mojave Desert- Including the cities of San Luis Reservoir, Los Banos, Merced, Madera, Atwater, Planada, Lake Mcclure, Le Grand, Avenal, Coalinga, Lemoore Station, Five Points, Kettleman City, Selma, Sanger, Parlier, Kingsburg, Kerman, Fresno, Blackwells Corner, McKittrick, Lost Hills, Buttonwillow, Delano, Wasco, Alpaugh, Shafter, Hanford, Lemoore, Corcoran, Goshen, Visalia, Tulare, Porterville, Taft, Bakersfield, Richgrove, Lamont, Arvin, Johnsondale, Lake Isabella, Kernville, Tehachapi, Grapevine, Lebec, Frazier Park, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, and Edwards AFB 135 PM PDT Fri Oct 8 2021 ...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING... * WHAT...Northwest winds 20 to 35 mph with gusts up to 50 mph possible. * WHERE...Portions of central California. * WHEN...From late Sunday night through Monday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ MV
6 follow-up statements
963 WWUS76 KHNX 090425 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 925 PM PDT Fri Oct 8 2021 CAZ338-091230- /O.CAN.KHNX.WI.Y.0043.000000T0000Z-211009T0600Z/ /O.CON.KHNX.HW.A.0003.211011T1200Z-211012T0600Z/ Mojave Desert Slopes- Including the city of Mojave 925 PM PDT Fri Oct 8 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING... ...WIND ADVISORY IS CANCELLED... * WHAT...West winds 25 to 40 mph with gusts up to 60 mph possible. * WHERE...Mojave Desert Slopes. * WHEN...From late Sunday night through Monday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ CAZ300>316-331>337-339-091230- /O.CON.KHNX.HW.A.0003.211011T1200Z-211012T0600Z/ West Side Mountains north of 198-Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le Grand - Snelling-Coalinga - Avenal- West Side of Fresno and Kings Counties-Caruthers - San Joaquin - Selma-Fresno-Clovis-West Side Mountains South of 198- Buttonwillow - Lost Hills - I5-Delano-Wasco-Shafter-Hanford - Corcoran - Lemoore-Visalia - Porterville - Reedley-Buena Vista- Bakersfield-Southeast San Joaquin Valley- South End San Joaquin Valley-South End of the Upper Sierra- Kern River Valley-Piute Walker Basin-Tehachapi-Grapevine- Frazier Mountain Communities-Indian Wells Valley-Mojave Desert- Including the cities of San Luis Reservoir, Los Banos, Merced, Madera, Atwater, Planada, Lake Mcclure, Le Grand, Avenal, Coalinga, Lemoore Station, Five Points, Kettleman City, Selma, Sanger, Parlier, Kingsburg, Kerman, Fresno, Blackwells Corner, McKittrick, Lost Hills, Buttonwillow, Delano, Wasco, Alpaugh, Shafter, Hanford, Lemoore, Corcoran, Goshen, Visalia, Tulare, Porterville, Taft, Bakersfield, Richgrove, Lamont, Arvin, Johnsondale, Lake Isabella, Kernville, Tehachapi, Grapevine, Lebec, Frazier Park, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, and Edwards AFB 925 PM PDT Fri Oct 8 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING... * WHAT...Northwest winds 20 to 35 mph with gusts up to 50 mph possible. * WHERE...Portions of central California. * WHEN...From late Sunday night through Monday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ JDB
078 WWUS76 KHNX 091223 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 523 AM PDT Sat Oct 9 2021 CAZ300>316-331>339-092100- /O.CON.KHNX.HW.A.0003.211011T1200Z-211012T0600Z/ West Side Mountains north of 198-Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le Grand - Snelling-Coalinga - Avenal- West Side of Fresno and Kings Counties-Caruthers - San Joaquin - Selma-Fresno-Clovis-West Side Mountains South of 198- Buttonwillow - Lost Hills - I5-Delano-Wasco-Shafter-Hanford - Corcoran - Lemoore-Visalia - Porterville - Reedley-Buena Vista- Bakersfield-Southeast San Joaquin Valley- South End San Joaquin Valley-South End of the Upper Sierra- Kern River Valley-Piute Walker Basin-Tehachapi-Grapevine- Frazier Mountain Communities-Indian Wells Valley- Mojave Desert Slopes-Mojave Desert- Including the cities of San Luis Reservoir, Los Banos, Merced, Madera, Atwater, Planada, Lake Mcclure, Le Grand, Avenal, Coalinga, Lemoore Station, Five Points, Kettleman City, Selma, Sanger, Parlier, Kingsburg, Kerman, Fresno, Blackwells Corner, McKittrick, Lost Hills, Buttonwillow, Delano, Wasco, Alpaugh, Shafter, Hanford, Lemoore, Corcoran, Goshen, Visalia, Tulare, Porterville, Taft, Bakersfield, Richgrove, Lamont, Arvin, Johnsondale, Lake Isabella, Kernville, Tehachapi, Grapevine, Lebec, Frazier Park, Inyokern, Ridgecrest, Mojave, Rosamond, California City, Randsburg, and Edwards AFB 523 AM PDT Sat Oct 9 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING... * WHAT...Northwest winds 25 to 40 mph with gusts up to 60 mph possible. * WHERE...Portions of Central California. * WHEN...From late Sunday night through Monday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ Molina
832 WWUS76 KHNX 092101 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 201 PM PDT Sat Oct 9 2021 CAZ300>316-331>339-101015- /O.EXT.KHNX.HW.A.0003.211011T1500Z-211012T0600Z/ West Side Mountains north of 198-Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le Grand - Snelling-Coalinga - Avenal- West Side of Fresno and Kings Counties-Caruthers - San Joaquin - Selma-Fresno-Clovis-West Side Mountains South of 198- Buttonwillow - Lost Hills - I5-Delano-Wasco-Shafter-Hanford - Corcoran - Lemoore-Visalia - Porterville - Reedley-Buena Vista- Bakersfield-Southeast San Joaquin Valley- South End San Joaquin Valley-South End of the Upper Sierra- Kern River Valley-Piute Walker Basin-Tehachapi-Grapevine- Frazier Mountain Communities-Indian Wells Valley- Mojave Desert Slopes-Mojave Desert- Including the cities of San Luis Reservoir, Los Banos, Merced, Madera, Atwater, Planada, Lake Mcclure, Le Grand, Avenal, Coalinga, Lemoore Station, Five Points, Kettleman City, Selma, Sanger, Parlier, Kingsburg, Kerman, Fresno, Blackwells Corner, McKittrick, Lost Hills, Buttonwillow, Delano, Wasco, Alpaugh, Shafter, Hanford, Lemoore, Corcoran, Goshen, Visalia, Tulare, Porterville, Taft, Bakersfield, Richgrove, Lamont, Arvin, Johnsondale, Lake Isabella, Kernville, Tehachapi, Grapevine, Lebec, Frazier Park, Inyokern, Ridgecrest, Mojave, Rosamond, California City, Randsburg, and Edwards AFB 201 PM PDT Sat Oct 9 2021 ...HIGH WIND WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * WHAT...Northwest winds 25 to 40 mph with gusts up to 60 mph possible. * WHERE...Portions of central California. * WHEN...From Monday morning through Monday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. Fire can spread quickly. Any fires that develop can spread rapidly in strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. Outdoor burning is not recommended. && $$
160 WWUS76 KHNX 101005 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 305 AM PDT Sun Oct 10 2021 CAZ300>316-331>339-101815- /O.CON.KHNX.HW.A.0003.211011T1500Z-211012T0600Z/ West Side Mountains north of 198-Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le Grand - Snelling-Coalinga - Avenal- West Side of Fresno and Kings Counties-Caruthers - San Joaquin - Selma-Fresno-Clovis-West Side Mountains South of 198- Buttonwillow - Lost Hills - I5-Delano-Wasco-Shafter-Hanford - Corcoran - Lemoore-Visalia - Porterville - Reedley-Buena Vista- Bakersfield-Southeast San Joaquin Valley- South End San Joaquin Valley-South End of the Upper Sierra- Kern River Valley-Piute Walker Basin-Tehachapi-Grapevine- Frazier Mountain Communities-Indian Wells Valley- Mojave Desert Slopes-Mojave Desert- Including the cities of San Luis Reservoir, Los Banos, Merced, Madera, Atwater, Planada, Lake Mcclure, Le Grand, Avenal, Coalinga, Lemoore Station, Five Points, Kettleman City, Selma, Sanger, Parlier, Kingsburg, Kerman, Fresno, Blackwells Corner, McKittrick, Lost Hills, Buttonwillow, Delano, Wasco, Alpaugh, Shafter, Hanford, Lemoore, Corcoran, Goshen, Visalia, Tulare, Porterville, Taft, Bakersfield, Richgrove, Lamont, Arvin, Johnsondale, Lake Isabella, Kernville, Tehachapi, Grapevine, Lebec, Frazier Park, Inyokern, Ridgecrest, Mojave, Rosamond, California City, Randsburg, and Edwards AFB 305 AM PDT Sun Oct 10 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * WHAT...Northwest winds 25 to 40 mph with gusts up to 60 mph possible. * WHERE...Portions of central California. * WHEN...From Monday morning through Monday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. Fire can spread quickly. Any fires that develop can spread rapidly in strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. Outdoor burning is not recommended. && $$ Molina
623 WWUS76 KHNX 101231 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 531 AM PDT Sun Oct 10 2021 CAZ300>316-334-336-102045- /O.UPG.KHNX.HW.A.0003.211011T1500Z-211012T0600Z/ /O.NEW.KHNX.WI.Y.0044.211011T1500Z-211012T0600Z/ West Side Mountains north of 198-Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le Grand - Snelling-Coalinga - Avenal- West Side of Fresno and Kings Counties-Caruthers - San Joaquin - Selma-Fresno-Clovis-West Side Mountains South of 198- Buttonwillow - Lost Hills - I5-Delano-Wasco-Shafter-Hanford - Corcoran - Lemoore-Visalia - Porterville - Reedley-Buena Vista- Bakersfield-Southeast San Joaquin Valley- South End San Joaquin Valley-Tehachapi- Frazier Mountain Communities- Including the cities of San Luis Reservoir, Los Banos, Merced, Madera, Atwater, Planada, Lake Mcclure, Le Grand, Avenal, Coalinga, Lemoore Station, Five Points, Kettleman City, Selma, Sanger, Parlier, Kingsburg, Kerman, Fresno, Blackwells Corner, McKittrick, Lost Hills, Buttonwillow, Delano, Wasco, Alpaugh, Shafter, Hanford, Lemoore, Corcoran, Goshen, Visalia, Tulare, Porterville, Taft, Bakersfield, Richgrove, Lamont, Arvin, Tehachapi, and Frazier Park 531 AM PDT Sun Oct 10 2021 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 11 PM PDT MONDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of Central California including the West Side Hills and San Joaquin Valley. * WHEN...From 8 AM to 11 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Power outages are possible. Travel could be difficult, especially for high profile vehicles. Fire can spread quickly. Any fires that develop can spread rapidly in gusty winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ331>333-335-337>339-102045- /O.CON.KHNX.HW.A.0003.211011T1500Z-211012T0600Z/ South End of the Upper Sierra-Kern River Valley- Piute Walker Basin-Grapevine-Indian Wells Valley- Mojave Desert Slopes-Mojave Desert- Including the cities of Johnsondale, Lake Isabella, Kernville, Grapevine, Lebec, Inyokern, Ridgecrest, Mojave, Rosamond, California City, Randsburg, and Edwards AFB 531 AM PDT Sun Oct 10 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...Portions of Central California including the South end of the Sierra Nevada and the Kern County Mountains. As well as the Kern County Deserts. * WHEN...From Monday morning through Monday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. Fire can spread quickly. Any fires that develop can spread rapidly in strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. Outdoor burning is not recommended. && $$ Molina
681 WWUS76 KHNX 102015 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 115 PM PDT Sun Oct 10 2021 CAZ334-336-110430- /O.UPG.KHNX.WI.Y.0044.211011T1500Z-211012T0600Z/ /O.NEW.KHNX.HW.W.0008.211011T1500Z-211012T0600Z/ Tehachapi-Frazier Mountain Communities- Including the cities of Tehachapi and Frazier Park 115 PM PDT Sun Oct 10 2021 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 11 PM PDT MONDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Tehachapi and Frazier Mountain Communities. * WHEN...From 8 AM to 11 PM PDT Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Any fires that develop can spread rapidly in strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. Outdoor burning is not recommended. && $$ CAZ331>333-335-337>339-110430- /O.UPG.KHNX.HW.A.0003.211011T1500Z-211012T0600Z/ /O.NEW.KHNX.HW.W.0008.211011T1500Z-211012T0600Z/ South End of the Upper Sierra-Kern River Valley- Piute Walker Basin-Grapevine-Indian Wells Valley- Mojave Desert Slopes-Mojave Desert- Including the cities of Johnsondale, Lake Isabella, Kernville, Grapevine, Lebec, Inyokern, Ridgecrest, Mojave, Rosamond, California City, Randsburg, and Edwards AFB 115 PM PDT Sun Oct 10 2021 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 11 PM PDT MONDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 65 mph expected. * WHERE...Portions of Central California including the South end of the Sierra Nevada and the Kern County Mountains. As well as the Kern County Deserts. * WHEN...From 8 AM to 11 PM PDT Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Any fires that develop can spread rapidly in strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. Outdoor burning is not recommended. && $$ CAZ300>316-110430- /O.CON.KHNX.WI.Y.0044.211011T1500Z-211012T0600Z/ West Side Mountains north of 198-Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le Grand - Snelling-Coalinga - Avenal- West Side of Fresno and Kings Counties-Caruthers - San Joaquin - Selma-Fresno-Clovis-West Side Mountains South of 198- Buttonwillow - Lost Hills - I5-Delano-Wasco-Shafter-Hanford - Corcoran - Lemoore-Visalia - Porterville - Reedley-Buena Vista- Bakersfield-Southeast San Joaquin Valley- South End San Joaquin Valley- Including the cities of San Luis Reservoir, Los Banos, Merced, Madera, Atwater, Planada, Lake Mcclure, Le Grand, Avenal, Coalinga, Lemoore Station, Five Points, Kettleman City, Selma, Sanger, Parlier, Kingsburg, Kerman, Fresno, Blackwells Corner, McKittrick, Lost Hills, Buttonwillow, Delano, Wasco, Alpaugh, Shafter, Hanford, Lemoore, Corcoran, Goshen, Visalia, Tulare, Porterville, Taft, Bakersfield, Richgrove, Lamont, and Arvin 115 PM PDT Sun Oct 10 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 PM PDT MONDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of Central California including the West Side Hills and San Joaquin Valley. * WHEN...From 8 AM to 11 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Power outages are possible. Travel could be difficult, especially for high profile vehicles. Fire can spread quickly. Any fires that develop can spread rapidly in gusty winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this high wind watch went out at Oct 8, 4:35 AM PDT, 9 hours earlier.
Area forecast discussion, Oct 8, 4:35 AM PDT, 9 hours before
Area Forecast Discussion National Weather Service Hanford CA 435 AM PDT Fri Oct 8 2021 .SYNOPSIS...A Pacific storm system will bring much cooler temperatures and a chance of mainly light precipitation today. We will see unsettled weather continue across the Sierra Nevada on Saturday and again on Monday as a pair of cold weather systems drop southward through the Great Basin. Gusty north to northwest winds are expected on Monday and Tuesday. && .DISCUSSION... Light to moderate shower activity is increasing across the central California interior, tracking northeastward, as a Pacific cold frontal system continues to drop south through the region. HRRR indicates continued increase in coverage and intensity during the next few hours, with increasing instability sufficient for a few thunderstorms, mainly over the Sierra north of Fresno County but still a few strikes possible further south. Blended model guidance QPF shows just a few hundredths of an inch in the SJ Valley and up to 1/4 inch in the foothills. Higher Sierra elevations can see around 1/2 inch, with snow accumulating above around 7000 ft. Snow amounts in the Yosemite vicinity are expected to total around 3-6 inches and a Winter Weather Advisory is in effect there through 5 PM this afternoon. This passing system will bring some gusty winds across the mountain and desert areas, but high res model data keeps gusts just below advisory levels. Another noticeable affect of the passing front today will be significantly cooler temperatures, with highs this afternoon around 14-18 degrees below normal. An additional impulse dropping through the trough will maintain cool northerly flow over our area Saturday, then warming slightly to around 10 degrees below normal on Sunday as weak ridging sets up overhead. Another approaching trough is progged to drop through the region early next week. This inside slider type system will bring lesser precipitation amounts over the Sierra zones Monday into early Tuesday, but more significantly will bring increased winds as onshore surface pressure gradients increase to around 17 mb. The 2nd half of next week will see dry and warming conditions under weak ridging, but afternoon highs are still expected to remain below seasonal averages. By Friday, there is only around a 30 percent chance that high temperatures will reach or exceed normal highs. && .AVIATION...Increasing areas of MVFR conditions and local mountain obscuring IFR in developing showers and isolated thunderstorms over the Sierra Nevada through 00Z Sat. Mountain obscuring IFR visibilities due to smoke and haze will continue near active wildfires. MVFR ceilings in showers in the San Joaquin Valley, including the TAF sites, through 22Z Friday. Otherwise, VFR conditions will prevail over the next 24 hours. && .AIR QUALITY ISSUES... On Friday October 8 2021... Unhealthy for sensitive groups in Sequoia National Park and Forest. Further information is available at Valleyair.org && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information an/or to provide feedback. && .HNX WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 5 PM PDT this afternoon for CAZ323. && public...JEB aviation....JEB weather.gov/hanford
In the hours before
Local storm report, Oct 8, 7:59 AM PDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
759 AM PDT FRI OCT 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 AM HEAVY RAIN 3 ESE CLOVIS 36.81N 119.65W
10/08/2021 E0.60 INCH FRESNO CA TRAINED SPOTTER
RAINING SINCE 6 AM PDT; REPORTED PONDING ON
NEARBY ROADWAYS IN CLOVIS.
&&
BSOThe office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 1:35 PM PDT | Wind Advisory | HNX | Kern | 8 hr |
Nearby
High Wind Watches in California, 2021Every high wind watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.